- Belgrade '18
- Vienna '18
- ESCRS Player
- On Demand
- ESCRS iLearn
- ESCRS YO's
First Author: R.Sharma UK
Co Author(s): V. Bansal
Back to previous
Case Report of Toxic Optic Neuropathy (TON) secondary to Anti-Tuberculosis treatment
46 years male, referred with suspicious looking optic discs, seen at Department of Ophthalmology, Colchester, UK. Past medical history significant, with patient under the care of multi-disciplinary team for treatment of tuberculous arthritis and osteomyelitis. Medications included oral anti-tuberculosis treatment. Past ocular history revealed being seen as papilloedema. No allergies to medications recorded.
Visual acuity, pupillary reactions, anterior segment examination and intraocular pressure were unremarkable. Color vision slightly reduced in left eye. Humphrey visual field tests revealed inferonasal visual field defects.
Bilateral disc swelling, which reduced significantly after the change in the oral anti-tuberculosis treatment.
Anti-Tuberculosis treatment drugs especially Ethambutol and Isoniazid, have been implicated in Toxic Optic Neuropathy (TON). Diagnostic features, investigations and Isoniazid induced TON management plan will be presented.